MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISP KNIFE ROUND TIP (BX 5); ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISP KNIFE ROUND TIP (BX 5); ACCESSORIES,ARTHROSCOPIC
Model Number 010620
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during hip arthroscopy, the acufex would not fit down on the blue hip scope cannula, one of the blades had a wider handle.No backup device was available.It is unknown if a delay was caused due to the device malfunction.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: additional information was received from reporter stating that there was a back-up device available to complete procedure.Although a device malfunction, the procedure was finished as intended without any other medical intervention with an equivalent device, with no significant delay or complication.Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.

Brand Name
DISP KNIFE ROUND TIP (BX 5)
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9516548
Report Number1219602-2019-01620
Device Sequence Number3461648
Product Code NBH
UDI-Device Identifier03596010032690
UDI-Public03596010032690
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model Number010620
Device Catalogue Number010620
Device Lot Number2027581
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/02/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1